Alert archive / Kentucky / Wind Advisories in 2026
Wind Advisory 1, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 8, 2026, 7:15 PM CST for 22 counties in Kentucky; 19 counties in Illinois; 11 counties in Missouri. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2026, 7:15 PM CST (01:15 UTC)
- Expired
- Jan 9, 2026, 3:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 52 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 703 m²/s²
- 0-3 km storm-relative helicity
- 843 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:39 PM CST, 1 hour 36 minutes earlier. Its key messages:
- Marginal risk of severe storms this evening, includes a low but non-zero (5% or less) chance of damaging wind gusts or possibly a tornado.
- SPC has another marginal risk of strong-potentially severe storms lingering Friday, but the main risk will be to our south and east.
- Turning colder this weekend into next week; the coldest temperatures will be Sunday with highs only in the 30s.
Area forecast discussion, Jan 8, 5:39 PM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Paducah KY 539 PM CST Thu Jan 8 2026 .KEY MESSAGES... - Marginal risk of severe storms this evening, includes a low but non-zero (5% or less) chance of damaging wind gusts or possibly a tornado. - SPC has another marginal risk of strong-potentially severe storms lingering Friday, but the main risk will be to our south and east. - Turning colder this weekend into next week; the coldest temperatures will be Sunday with highs only in the 30s. && .UPDATE... Issued at 539 PM CST Thu Jan 8 2026 Updated Aviation discussion for the 00z TAF issuance. && .DISCUSSION... Issued at 1215 PM CST Thu Jan 8 2026 60F dew points have entered the southern reaches of the FA. The WAA game is strong, and it needs to be, because time/height cross sections suggest continued cloud cover inhibiting the temperature climb. This will retard the already compromised instability/parcel buoyancy forecast, with MUCAPE modeled to peak somewhere in the 200-400 Joules range over SEMO this evening, a slight downtick from earlier modeling. It'll be a short sliver of time between 00-06z that exists in coincidence with the high shear environ for our severe wx potential...we'll see how it plays out as there is some concern with the parallel orientation of the shear field wrt convective line development. Nevertheless, H8 winds to 60+KTs won't take much to draw down, offering "severe" shower potential even for damaging wind gusts. Outside of storms, expect gradient winds to crank up this afternoon/evening too, shy of Advisory criteria but breezy nonetheless. Some 12Z data suggests the Friday chance is overdone, and chances including severe storm chances should wash after fropa late tonight-early Friday. Nevertheless we remain in a marginal risk in our south/east, at least until the blended/ensemble modeling catches up. After the system finally sweeps thru in entirety, we'll see 1/2 to maybe 1 inch totals in general so this will likely not be causing any broader flooding issues. Much colder air is brought in this weekend and extends into next week, more like what January usually feels like. The coldest temperatures will be Sunday, when highs struggle into/thru the 30s. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 539 PM CST Thu Jan 8 2026 A line of showers with embedded thunderstorms will sweep through the region overnight, mainly between 03-12z. Ahead of the front, gusty gradient winds from the south will gust to 25-35 kts, and locally higher gusts cannot be ruled out under thunderstorm activity. Following the passage of the precipitation, rain and thunder chances will end, with VFR cloud bases expected outside of MVN. Gradient will will become W-NW and relax as well. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DWS DISCUSSION...DH AVIATION...DWS
Hazardous weather outlook, Jan 8, 6:15 PM CST, 1 hour before
Hazardous Weather Outlook National Weather Service Paducah KY 615 PM CST Thu Jan 8 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-100015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- 615 PM CST Thu Jan 8 2026 /715 PM EST Thu Jan 8 2026/ This Hazardous Weather Outlook is for southern Illinois, southwest Indiana, western Kentucky and southeast Missouri. .DAY ONE...Tonight. Gusty winds up to 40 mph are possible through this evening across southeast Missouri, southwest Illinois, and far western Kentucky. Refer to the Special Weather Statement for details. Thunderstorms are possible this evening and overnight. The risk for severe storms this evening is marginal, and includes damaging winds as the primary risk, with isolated tornadoes possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances are minimal but not zero Friday afternoon, including a marginal risk for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. DWS/DH
In the hours before
Special weather statement, Jan 8, 6:12 PM CST, 1 hour 3 minutes before
Special Weather Statement National Weather Service PADUCAH KY 612 PM CST Thu Jan 8 2026 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-090400- Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 612 PM CST Thu Jan 8 2026 ...Gusty Southerly Winds This Evening... Gusty southerly winds of 35 to 40 mph are possible through this evening. Locally higher gusts are possible at times as well. Use extra caution if driving high profile vehicles...especially on east-west highways. Loose outdoor furniture may be blown around as well. DWS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:41 PM CST | Special Weather Statement | PAH | Ballard, Henderson, Union | 64 min |
| Jan 8, 10:40 PM CST | Special Weather Statement | PAH | Hardin, Pope | 50 min |
| Jan 8, 11:27 PM CST | Special Weather Statement | PAH | Perry | 33 min |
| Jan 8, 11:58 PM CST | Special Weather Statement | PAH | Jefferson | 32 min |
| Jan 9, 12:18 AM CST | Special Weather Statement | PAH | Wayne | 57 min |
| Jan 9, 1:11 AM CST | Special Weather Statement | PAH | Franklin, Hamilton, Williamson | 49 min |
| Jan 9, 1:45 AM CST | Special Weather Statement | PAH | Edwards, Hamilton, Wabash | 60 min |
| Jan 9, 1:49 AM CST | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne, White | 41 min |
| Jan 9, 2:10 AM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 50 min |
| Jan 8, 9:48 PM CST | Severe Thunderstorm Warning | PAH | Carter | 42 min |
| Jan 8, 11:56 PM CST | Severe Thunderstorm Warning | PAH | Bollinger | 49 min |
Nearby
Wind Advisories in Kentucky, 2026Wind Advisories in Illinois, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.